MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NAVIFLEX RX DELIVERY SYSTEM; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION NAVIFLEX RX DELIVERY SYSTEM; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00533560
Medical Device Problem Codes Break (1069); Use of Device Problem (1670); Device-Device Incompatibility (2919); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block h6: imdrf device code a0401 is being used to capture the reportable event of stent break.A naviflex rx delivery system was received for device analysis without the guide catheter.No damage was noted to the push catheter.A destructive test was performed and found that the pull wire was broken, which may have caused the guide catheter detachment.No other issues were noted with the delivery system.Product analysis confirmed the events of device user error, but they were unable to confirm the reported device interaction with another device.It wasn't possible to identify if the returned device had interaction with any other device during usage.In addition, device analysis found that the pull wire was broken.The investigation found that it was likely that when they tried to deploy the stent, the tortuosity of the procedure or the physician technique made the device not able to deploy the stent, which consequently made the physician use more force to deploy the stent and by this manipulation, the pull wire broke, and the guide catheter become detached.It's also a possibility that the stent wasn't able to be deployed if it got damaged during the introduction of the stent since the instructions for use weren't followed; however, the stent wasn't returned for analysis to see if it had any conditions that could have limited its use during the procedure.Therefore, a review and analysis of all compiled information on this investigation determine that the most probable cause is "adverse event related to procedure." a labeling review was performed and, from the information available, this device was used in a manner inconsistent with the ifu (instructions for use) / product label.It was reported that the barb flap cover was not used to insert the device through the biopsy cap.The ifu stated: "pull back on the pull wire cap to adjust the length of the guide catheter in front of the stent and engage the naviflex rx delivery system locking mechanism.Slide the stent barb cover so it is on the distal end of the blue push catheter near the stent." however, the barb flap cover was not used to insert the device through the biopsy cap.In addition, there is no evidence that there is any issue with translation, wording, or graphics of the ifu/labeling information.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix-naviflex stent was implanted in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, after the physician replaced the lesion, they tried to deploy the stent but could not because the inner sheath did not move.The procedure was completed with another device of the same device.There were no known patient complications reported as a result of this event.

Brand Name
NAVIFLEX RX DELIVERY SYSTEM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key21309677
Report Number3005099803-2025-00274
Device Sequence Number15472807
Product Code FGE
UDI-Device Identifier08714729787082
UDI-Public08714729787082
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2026
Device Model NumberM00533560
Device Catalogue NumberM00533560
Device Lot Number0034229585
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2025
Initial Report FDA Received Date02/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown